Translator Disclaimer
May 2015 Scaling limit of random planar quadrangulations with a boundary
Jérémie Bettinelli
Ann. Inst. H. Poincaré Probab. Statist. 51(2): 432-477 (May 2015). DOI: 10.1214/13-AIHP581

Abstract

We discuss the scaling limit of large planar quadrangulations with a boundary whose length is of order the square root of the number of faces. We consider a sequence $(\sigma_{n})$ of integers such that $\sigma_{n}/\sqrt{2n}$ tends to some $\sigma\in[0,\infty]$. For every $n\ge1$, we denote by $\mathfrak{q}_{n}$ a random map uniformly distributed over the set of all rooted planar quadrangulations with a boundary having $n$ faces and $2\sigma_{n}$ half-edges on the boundary. For $\sigma\in(0,\infty)$, we view $\mathfrak{q}_{n}$ as a metric space by endowing its set of vertices with the graph metric, rescaled by $n^{-1/4}$. We show that this metric space converges in distribution, at least along some subsequence, toward a limiting random metric space, in the sense of the Gromov–Hausdorff topology. We show that the limiting metric space is almost surely a space of Hausdorff dimension $4$ with a boundary of Hausdorff dimension $2$ that is homeomorphic to the two-dimensional disc. For $\sigma=0$, the same convergence holds without extraction and the limit is the so-called Brownian map. For $\sigma=\infty$, the proper scaling becomes $\sigma_{n}^{-1/2}$ and we obtain a convergence toward Aldous’s CRT.

On s’intéresse à la limite d’échelle de grandes quadrangulations planaires à bord dont la longueur du bord est de l’ordre de la racine carrée du nombre de faces. On considère une suite $(\sigma_{n})$ d’entiers telle que $\sigma_{n}/\sqrt{2n}$ tende vers un certain $\sigma\in[0,\infty]$. Pour tout $n\ge1$, on note $\mathfrak{q}_{n}$ une carte aléatoire uniformément distribuée dans l’ensemble des quadrangulations planaires enracinées à bord ayant $n$ faces internes et $2\sigma_{n}$ demi-arêtes sur le bord. Dans le cas où $\sigma\in(0,\infty)$, on voit $\mathfrak{q}_{n}$ comme un espace métrique en munissant l’ensemble de ses sommets de la distance de graphe, renormalisée par le facteur $n^{-1/4}$. On montre que cet espace métrique converge en loi, tout du moins le long d’une sous-suite, vers un espace métrique limite aléatoire, au sens de la topologie de Gromov–Hausdorff. On montre que l’espace métrique limite est presque sûrement un espace de dimension de Hausdorff $4$ ayant un bord de dimension $2$ qui est homéomorphe au disque de dimension $2$. Pour $\sigma=0$, on a également la même convergence mais cette fois-ci, l’extraction d’une sous-suite n’est plus nécessaire et la limite est l’espace métrique connu sous le nom de carte brownienne. Pour $\sigma=\infty$, le bon facteur d’échelle devient $\sigma_{n}^{-1/2}$ et on a convergence vers l’arbre continu brownien d’Aldous.

Citation

Download Citation

Jérémie Bettinelli. "Scaling limit of random planar quadrangulations with a boundary." Ann. Inst. H. Poincaré Probab. Statist. 51 (2) 432 - 477, May 2015. https://doi.org/10.1214/13-AIHP581

Information

Published: May 2015
First available in Project Euclid: 10 April 2015

zbMATH: 1319.60067
MathSciNet: MR3335010
Digital Object Identifier: 10.1214/13-AIHP581

Subjects:
Primary: 57N05, 60C05, 60D05, 60F17

Rights: Copyright © 2015 Institut Henri Poincaré

JOURNAL ARTICLE
46 PAGES


SHARE
Vol.51 • No. 2 • May 2015
Back to Top